Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 3, NWS Atlanta, GA

February 22, 2010Jones County, Monroe County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 22, 2010, 5:29 AM EST for Jones County, Monroe County, Georgia. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 22, 2010, 5:29 AM EST (10:29 UTC)
Expired
Feb 22, 2010, 5:48 AM EST
In force
19 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Jones County, GA, Monroe County, GA

The radar

The Robins AFB radar (KJGX), 50 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.5 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3107 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

623 
WUUS52 KFFC 221029
SVRFFC
GAC169-207-221115-
/O.NEW.KFFC.SV.W.0003.100222T1029Z-100222T1115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 AM EST MON FEB 22 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JONES COUNTY IN CENTRAL GEORGIA
  CENTRAL MONROE COUNTY IN CENTRAL GEORGIA

* UNTIL 615 AM EST

* AT 525 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR FORSYTH...MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORSYTH 
AND GRAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3297 8339 3296 8403 3307 8404 3314 8404
      3313 8378 3318 8354 3318 8343 3299 8337
      3297 8337
TIME...MOT...LOC 1029Z 267DEG 46KT 3306 8390

$$
1 follow-up statement
960 
WWUS52 KFFC 221048
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 AM EST MON FEB 22 2010

GAC169-207-221057-
/O.CAN.KFFC.SV.W.0003.000000T0000Z-100222T1115Z/
JONES GA-MONROE GA-
548 AM EST MON FEB 22 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONROE AND JONES
COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY 
HEAVY RAIN...AND PEA SIZED HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU OBSERVED WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING... 
WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL 
WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3297 8339 3296 8403 3307 8404 3314 8404
      3313 8378 3318 8354 3318 8343 3299 8337
      3297 8337
TIME...MOT...LOC 1047Z 267DEG 46KT 3304 8362

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 22, 5:10 AM EST, 19 minutes earlier.

Area forecast discussion, Feb 22, 5:10 AM EST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 AM EST MON FEB 22 2010

.SHORT TERM /TODAY THROUGH WEDNESDAY/...
LOW PRESSURE AS OF 07Z LOCATED NEAR PADUCAH WITH A WARM FRONT
EXTENDING NORTHEAST ALONG THE OHIO RIVER AND A COLD FRONT TO THE
SOUTH ALONG THE MISSISSIPPI. WELL AHEAD OF THE COLD FRONT...A
SOLID LINE OF SHOWERS AND THUNDERSTORMS WAS ADVANCING EASTWARD
ACROSS ERN TN...NWRN GA...CENT AL...BACK TO SERN MS ALONG THE LOW
LEVEL JET/THERMAL RIDGE AXIS. THE NORTHERNMOST CG LIGHTNING
ACTIVITY HAS DROPPED OFF CONSIDERABLY OVER THE LAST FEW
HOURS...AND EXPECT THIS GENERAL LESSENING TREND TO CONTINUE AS THE
LINE TRACKS ACROSS GA TODAY GIVEN A DRIER LOCAL AIRMASS AND A
WEAKENING LLJ. BEST THUNDER POTENTIAL WILL BE OVER CENT GA TODAY
WHERE DEWPOINTS HAVE CLIMBED INTO THE 40S...AND SOMEWHAT MORE
VIGOROUS CONVECTION WAS APPROACHING FROM ALABAMA THIS MORNING.
MODEL SOLUTIONS BEGIN TO DIVERGE QUICKLY...STARTING WITH SLIGHT
DIFFERENCES IN TIMING OF FROPA THROUGH GA THIS AFTERNOON. MODEL
DIFFERENCES GROW THROUGH THE ENTIRE 7 DAY FORECAST...AS THEY
STRUGGLE TO HANDLE THE DETAILS OF MULTIPLE/SUCCESSIVE LOW PRESSURE
SYSTEMS ACROSS THE SOUTHERN U.S. AND GULF OF MEXICO THE FIRST OF
WHICH IS IMPACTING GEORGIA TODAY AND THE SECOND EARLY WEDNESDAY.

WEST TO NORTHWEST FLOW IN THE WAKE OF TODAYS FROPA WILL BRING
SOMEWHAT COOLER AND DRIER AIR INTO THE LOCAL AREA AS A SURFACE
HIGH REMAINS ANCHORED OVER THE PLAINS STATES AND OUR DEPARTING LOW
BEGINS CRANKING UP OVER NEW ENGLAND. OUR SECOND UPPER LEVEL
DISTURBANCE CROSSING ALABAMA TUESDAY EVENING SHOULD REACH GA AFTER
MIDNIGHT WEDNESDAY. MODEL THERMAL FIELDS ARE GENERALLY SUPPORTIVE
OF -SN INITIALLY IN THE HIGHER TERRAIN NW OF A CEDARTOWN TO
JASPER TO HELEN LINE...THOUGH CONTINUED LOW LEVEL COLD ADVECTION
AND EVAPORATIVE COOLING MAY LOWER TEMPS/WET BULB TEMPS CLOSER
TOWARD FREEZING NW OF A CARROLLTON TO CUMMING TO HELEN LINE BY
SUNRISE WEDNESDAY MORNING. EXPECT PRECIP TO BE A MIX OF RA/SN AT
LOWER ELEVATIONS...BUT ELEVATIONS ABOVE 1500-2000 HAVE A BETTER
SHOT AT SEEING PREDOMINANTLY -SN. THE BIGGER CHALLENGE THAN
P-TYPE IS FIGURING OUR WHETHER OR NOT PRECIP WILL OCCUR. MODEL
QPF REMAINS VERY LIGHT OR NON-EXISTENT...THOUGH THE GFS IS
FINALLY STARTING TO COME ONBOARD WITH THE OTHER MODELS WHICH SHOW
AT LEAST SOME PRECIP...BUT NOT ENOUGH TO WARRANT MORE THAN THE
CURRENT 20 POPS. PRECIP SHOULD END QUICKLY WEDNESDAY MORNING...AND
WILL BE FOLLOWED BY A BETTER SURGE OF NORTHWEST FLOW COLD
ADVECTION COMMENCING BY WEDNESDAY AFTERNOON.

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
H8 TEMPS DIP TO AROUND -15C FAR NORTH AND -7C SOUTH BY THURSDAY
MORNING...RESULTING IN TEMPERATURES A GOOD 15 DEGREES BELOW NORMAL
BY THURSDAY. WE REMAIN CAUGHT IN A COLD AND DRY PATTERN BETWEEN A
HIGH EXTENDING THROUGH THE PLAINS STATES AND A PERSISTENT AND THE
DEEPENING NEW ENGLAND UPPER LOW THROUGH SUNDAY...THOUGH AIRMASS
MODIFICATION SLOWLY NUDGES TEMPERATURES UPWARD EACH DAY FROM THEIR
COLDEST ON THURSDAY.

07
&&

.AVIATION...
STRONG SHORT WAVE MOVING THROUGH THE CWA THIS MORNING SUPPORTING
LINE OF TSRA...WITH CONSIDERABLE IC/CG LIGHTNING AND BRIEF W-NW
WINDS GUSTS OF 25-30KTS. WORST OF THE ACTIVITY HAS CLEARED THE ATL
METRO AIRPORTS...MOVING THROUGH CSG AT THIS WRITING...AND WILL REACH
AHN-MCN BEFORE 12Z. BEYOND THIS...LINGERING STRATIFORM PCPN WILL
LINGER ACROSS THE TAF SITES THROUGH THE MORNING. CIGS WILL LOWER TO
IFR THROUGH THE MORNING HOURS IN THE WAKE OF INITIAL SHRA/TSRA
ACTIVITY. UPSTREAM FLOW REMAINS ZONAL WITH ANOTHER SOUTHERN/NORTHERN
STREAM PHASING SHORT WAVE APPROACHING FROM THE WEST. THUS...FEEL
THAT IT WILL BE DIFFICULT FOR CIGS TO IMPROVE TO MUCH MORE THAN MVFR
DURING TAF VALID PERIOD WITH NO REAL GOOD PUSH OF DRY AIR INTO THE
AREA. VSBY WILL RETURN TO VFR BY AFTERNOON...BUT MVFR...POSSIBLY
IFR...VSBY IN PLACE EARLY TUE IN FOG/LOW CLOUDS. EXPECT WIND TO
GRADUALLY VEER FROM SW TO W THROUGH THE DAY...BECOMING NW BY LATE
AFTERNOON. GRADIENT BEHIND DEPARTING SYSTEM IS WEAK...SO WINDS
SHOULD REMAIN MOSTLY 10KTS OR LESS THROUGH TAF VALID PERIOD.

19
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  41  61  37  51 /  80  10   5  20  20
ATLANTA         63  41  55  36  48 /  80  10   5  20  20
BLAIRSVILLE     54  36  50  31  42 /  70  10  10  20  20
CARTERSVILLE    61  37  54  32  48 /  60  10   5  20  20
COLUMBUS        66  44  61  39  53 /  80  10   5  20  20
GAINESVILLE     58  41  56  36  48 /  80  10  10  20  20
MACON           65  42  65  38  53 /  90  10   5  20  20
ROME            63  41  56  33  48 /  40  10  10  20  20
PEACHTREE CITY  64  39  57  36  49 /  80  10   5  20  20
VIDALIA         65  49  67  41  57 /  90  20   5  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/19
Hazardous weather outlook, Feb 22, 4:45 AM EST, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 AM EST MON FEB 22 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
445 AM EST MON FEB 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
A FEW THUNDERSTORMS ARE EXPECTED...MAINLY THIS MORNING...ACROSS
NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
ZONAL FLOW ALOFT PREVAILS ACROSS THE SOUTHERN STATES. A STRONG
SHORT WAVE WAS MOVING RAPIDLY EAST THROUGH THE AREA THIS
MORNING...WITH A WEAK ASSOCIATED SURFACE LOW ALONG THE FLORIDA
GULF COAST. THIS SYSTEM WILL MOVE EAST OF THE AREA BY
AFTERNOON...WITH SLIGHTLY COOLER...DRIER AIR MOVING IN FROM THE
NORTHWEST.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD TODAY WILL BE OCCASIONAL CLOUD-TO-GROUND
LIGHTNING. SOME THUNDERSTORMS WILL PRODUCE WIND GUSTS UP TO 35
MPH. THUNDERSTORM CHANCES ARE GREATEST THIS MORNING...GENERALLY
SOUTHEAST OF A LAWRENCEVILLE...TO ATLANTA...TO CARROLLTON LINE.
THE THREAT WILL SHIFT SOUTHEAST OF AN ATHENS...TO MACON...TO
COLUMBUS LINE BY MID-MORNING...AND FURTHER SOUTHEAST OUT OF
CENTRAL GEORGIA BY MID-AFTERNOON.

.DISCUSSION...
A STRONG SHORT WAVE...EMBEDDED WITHIN A GENERAL ZONAL FLOW ACROSS
THE SOUTHERN U.S...WAS MOVING RAPIDLY EAST ACROSS THE SOUTHEAST
STATES THIS MORNING. THIS SYSTEM WILL BE EAST OF THE AREA BY
AFTERNOON. STRONG UPPER DYNAMICS WERE PROVIDING AMPLE SUPPORT FOR
A LINE OF THUNDERSTORMS EARLY MONDAY MORNING. WITH A 40 TO 50 KNOT
LOW-LEVEL JET IN PLACE...BRIEF SURFACE WIND GUSTS OF 30 TO 35 MPH
WERE COMMON ALONG THE LEADING EDGE OF THIS LINE OF THUNDERSTORMS.
BRIEF HEAVY RAIN AND OCCASIONAL CLOUD-TO-GROUND LIGHTNING WERE ALSO
OBSERVED. HOWEVER...A RELATIVELY COOL...STABLE SURFACE AIR MASS
WILL INHIBIT THE DEVELOPMENT OF SEVERE THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HAZARDOUS WEATHER IS NOT EXPECTED THROUGH THE PERIOD AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

19

In the hours before

Special weather statement, Feb 22, 2:44 AM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
244 AM EST MON FEB 22 2010

GAZ030-041-042-220830-
244 AM EST MON FEB 22 2010

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN NORTHWEST
CARROLL...HARALSON AND SOUTHERN POLK COUNTIES UNTIL 330 AM EST...

AT 138 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 10 MILES SOUTHWEST OF ESOM HILL TO 24
MILES SOUTHWEST OF TALLAPOOSA...OR FROM JUST SOUTHEAST OF PIEDMONT
ALABAMA TO JUST SOUTHWEST OF HEFLIN ALABAMA...MOVING NORTHEAST AT 50
MPH.

WIND GUSTS OF 40 MPH WILL BE POSSIBLE WITH THIS ACTIVITY AS IT MOVES
ACROSS NORTHWEST CARROLL...HARALSON AND SOUTHERN POLK COUNTIES
THROUGH 330 AM EST. IN ADDITION...BRIEF HEAVY RAIN AND OCCASIONAL
LIGHTNING CAN BE EXPECTED.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
ABOUT LIGHT...UNSECURED OBJECTS AROUND. SOME POWER OUTAGES MAY
RESULT.

19
Special weather statement, Feb 22, 3:52 AM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 AM EST MON FEB 22 2010

GAZ033-044-045-052>055-066-067-220915-
352 AM EST MON FEB 22 2010

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN TROUP...
MERIWETHER...HEARD...COWETA...FAYETTE...CLAYTON...DEKALB AND FULTON
COUNTIES UNTIL 415 AM EST...

AT 349 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ATLANTA TO LA GRANGE...MOVING EAST AT 55
MPH.

WIND GUSTS OF 40 MPH AND FREQUENT LIGHTNING ARE LIKELY AS THESE
STORMS MOVE ACROSS TROUP...MERIWETHER...HEARD...COWETA...FAYETTE...
CLAYTON...DEKALB AND FULTON COUNTIES THROUGH 415 AM EST.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BUCKHEAD...
CANNONVILLE...SMITHS CROSSROAD...BAUGHS CROSSROADS...HILLCREST...
LONG CANE...WARES CROSSROADS...HARRISONVILLE...LAGRANGE...LA
VISTA...BROOKHAVEN...SANDTOWN...BANKHEAD...CASCADE HEIGHTS AND
VIRGINIA HIGHLAND.
Special weather statement, Feb 22, 4:12 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 AM EST MON FEB 22 2010

GAZ046-048-056-057-067-068-078-221000-
412 AM EST MON FEB 22 2010

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN HARRIS...PIKE...
MERIWETHER...SPALDING...HENRY...NEWTON AND ROCKDALE COUNTIES UNTIL
500 AM EST...

AT 407 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DECATUR TO PEACHTREE CITY TO WEST
POINT...MOVING EAST AT 40 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS HARRIS...
PIKE...MERIWETHER...SPALDING...HENRY...NEWTON AND ROCKDALE COUNTIES
THROUGH 500 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE SAINT MARKS...LUTHERSVILLE...LONE OAK...WHITESVILLE-PINE
LAKE...ODESSADALE...ROCKY MOUNT...HIDDEN VALLEY PARK...HAMILTON...
PINE MOUNTAIN-CALLAWAY GARDENS...WOOSTER...ALVATON...GREENVILLE...
PANOLA MOUNTAIN STATE PARK...LAKEVIEW ESTATES AND STOCKBRIDGE.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Feb 22, 4:27 AM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 AM EST MON FEB 22 2010

GAZ046>048-054>059-067>070-078-079-221015-
427 AM EST MON FEB 22 2010

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN HARRIS...TALBOT...
UPSON...PIKE...LAMAR...MERIWETHER...SPALDING...BUTTS...JASPER...
FAYETTE...HENRY...CLAYTON...NEWTON...ROCKDALE AND WALTON COUNTIES
UNTIL 515 AM EST...

AT 424 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LITHONIA TO PEACHTREE CITY TO
HAMILTON...MOVING EAST AT 45 MPH.

WIND GUSTS OF 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
LIKELY AS THESE STORMS MOVE ACROSS HARRIS...TALBOT...UPSON...
PIKE...LAMAR...MERIWETHER...SPALDING...BUTTS...JASPER...
FAYETTE...HENRY...CLAYTON...NEWTON...ROCKDALE AND WALTON COUNTIES
THROUGH 515 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE MOUNTAIN HILL...ODESSADALE...ROCKY MOUNT...SAINT MARKS...
PANOLA MOUNTAIN STATE PARK...LAKEVIEW ESTATES...HIDDEN VALLEY
PARK...STOCKBRIDGE...ELLENWOOD...REX...LAKE SPIVEY...BONANZA...
IRONDALE...JW SMITH RESERVOIR AND JONESBORO.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Feb 22, 4:34 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 AM EST MON FEB 22 2010

GAZ089>091-102-221030-
434 AM EST MON FEB 22 2010

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
STEWART...CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES UNTIL 530 AM
EST...

AT 330 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES WEST OF COLUMBUS TO 26 MILES WEST
OF FLORENCE MARINA STATE PARK...MOVING EAST AT 45 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS STEWART...CHATTAHOOCHEE...MARION AND MUSCOGEE COUNTIES THROUGH
530 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LAUREL
HILLS...GREEN ISLAND HILLS...ROSE HILL...BIBB CITY...COLUMBUS
METROPOLITAN AIRPORT...HIGHLAND PARK...AVONDALE...COLUMBUS...
EDGEWOOD...KENWOOD...FORT BENNING/LAWSON ARMY AIR FIELD...VISTA
TERRACE...SAINT MARYS HILLS...BENNING PARK AND BENNING HILLS. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Feb 22, 5:14 AM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 AM EST MON FEB 22 2010

GAZ058>060-069>072-079>082-090>094-102>104-221100-
514 AM EST MON FEB 22 2010

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN SUMTER...WEBSTER...
STEWART...SCHLEY...TAYLOR...MACON...CHATTAHOOCHEE...MARION...PEACH...
CRAWFORD...TALBOT...BIBB...UPSON...JONES...MONROE...LAMAR...BUTTS...
PUTNAM AND JASPER COUNTIES UNTIL 600 AM EST...

AT 509 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM MCKIBBEN TO LOUVALE...MOVING EAST AT 40
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS SUMTER...
WEBSTER...STEWART...SCHLEY...TAYLOR...MACON...CHATTAHOOCHEE...
MARION...PEACH...CRAWFORD...TALBOT...BIBB...UPSON...JONES...
MONROE...LAMAR...BUTTS...PUTNAM AND JASPER COUNTIES THROUGH 600 AM
EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROWLAND...
CHARLES...WESTVILLE...LOUVALE...PROVIDENCE CANYON STATE PARK...
JUNIPER...CHRISTOPHER...EELBECK/WEST FORT BENNING...CUSSETA...BIG
LAZER CREEK WMA...PO BIDDY CROSSROADS...BOX SPRINGS...GENEVA...
TALBOTTON AND HANNAHS MILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.